Alert archive / California / Wind Advisories in 2020

Wind Advisory 15, NWS Los Angeles, CA

February 24, 2020Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Feb 24, 2020, 12:39 PM PST for Los Angeles County, California. It took effect at Feb 25, 2020, 7:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2020, 12:39 PM PST (20:39 UTC)
In effect from
Feb 25, 2020, 7:00 AM PST
Expired
Feb 26, 2020, 1:05 PM PST
In force
30 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2020-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2020-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS76 KLOX 242039
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1239 PM PST Mon Feb 24 2020

CAZ046-054-251200-
/O.NEW.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
1239 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Los Angeles County Mountains including the Santa Monica
  Range.

* WHEN...From 4 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-088-547-251200-
/O.NEW.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
1239 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Ventura and Los Angeles County Valleys except the San
  Gabriel Valley.

* WHEN...From 4 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In the San Fernando Valley the strongest
  winds will be in the western and northern portion of the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-251200-
/O.NEW.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
1239 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Ventura County Coast.

* WHEN...From 7 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ041-251200-
/O.NEW.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
1239 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Los Angeles County coast from Malibu to the Hollywood
  Hills.

* WHEN...From 7 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MW
5 follow-up statements
876 
WWUS76 KLOX 250413
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
813 PM PST Mon Feb 24 2020

CAZ039-052-251100-
/O.NEW.KLOX.WI.Y.0016.200225T0413Z-200225T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
813 PM PST Mon Feb 24 2020

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...Areas of north to northeast winds 15 to 30 mph with gusts
  up to 45 mph, except isolated gusts to around 50 mph in the
  foothills near Montecito.

* WHERE...Santa Barbara County South Coast and Santa Barbara 
  County Mountains.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ046-054-251215-
/O.CON.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
813 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Los Angeles County Mountains including the Santa 
  Monica Range.

* WHEN...From 4 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-088-547-251215-
/O.CON.KLOX.WI.Y.0015.200225T1200Z-200226T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
813 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Ventura and Los Angeles County Valleys except the San 
  Gabriel Valley.

* WHEN...From 4 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In the San Fernando Valley the strongest 
  winds will be in the western and northern portion of the 
  valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-251215-
/O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
813 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Ventura County Coast.

* WHEN...From 7 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ041-251215-
/O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
813 PM PST Mon Feb 24 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Los Angeles County coast from Malibu to the Hollywood 
  Hills.

* WHEN...From 7 AM Tuesday to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Gomberg
503 
WWUS76 KLOX 251041
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
241 AM PST Tue Feb 25 2020

CAZ039-052-251145-
/O.CAN.KLOX.WI.Y.0016.000000T0000Z-200225T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
241 AM PST Tue Feb 25 2020

...WIND ADVISORY IS CANCELLED...

There will continue to be local north to northeast wind gusts to 
around 40 mph in and around the Hills of Montecito through early 
this morning, otherwise, winds have diminished well below wind 
advisory level thresholds.

$$

CAZ046-054-260000-
/O.EXT.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
241 AM PST Tue Feb 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts between 45 and 50 
  mph. Strongest in the mornings. 
* WHERE...Los Angeles County Mountains including the Santa Monica 
  Range.

* WHEN...From 7 AM this morning to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-088-547-260000-
/O.EXT.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
241 AM PST Tue Feb 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 45 mph 
  expected. Strongest in the mornings. Winds will diminish some in
  the afternoon and early evening hours, then restrengthen once 
  again after midnight.

* WHERE...Ventura County Valleys as well as the San Fernando and 
  Santa Clarita Valleys. 

* WHEN...From 7 AM this morning to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult, especially for high profile vehicles. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...In the San Fernando Valley the strongest
  winds will be in the western and northern portion of the valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-260000-
/O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
241 AM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts between 35 and 40
  mph expected.

* WHERE...Ventura County Coast.

* WHEN...From 7 AM this morning to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will diminish some in the afternoon
  and evening hours then strengthen once again after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ041-260000-
/O.CON.KLOX.WI.Y.0015.200225T1500Z-200226T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
241 AM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Los Angeles County coast from Malibu to the Hollywood 
  Hills.

* WHEN...From 7 AM this morning to 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CK/ASR
730 
WWUS76 KLOX 252340
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
340 PM PST Tue Feb 25 2020

CAZ046-054-261145-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
340 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph.
  Strongest winds on Wednesday morning. 

* WHERE...Los Angeles County Mountains including the Santa Monica
  Range.

* WHEN...Until 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-088-547-261145-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
340 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 45 mph
  expected. Strongest winds on Wednesday morning. Winds will
  diminish some this evening, then restrengthen after midnight.

* WHERE...Ventura County Valleys as well as the San Fernando and 
  Santa Clarita Valleys.

* WHEN...Until 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In the San Fernando Valley the strongest 
  winds will be in the western and northern portion of the 
  valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-261145-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
340 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Ventura County Coast.

* WHEN...Until 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will diminish some this evening then
  strengthen after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ041-261145-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
340 PM PST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Los Angeles County coast from Malibu to the Hollywood 
  Hills.

* WHEN...Until 3 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Stewart
031 
WWUS76 KLOX 261134
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
334 AM PST Wed Feb 26 2020

CAZ046-054-262300-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Acton, Mount Wilson, and Sandberg
334 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph.
  Strongest winds this morning.

* WHERE...Los Angeles County Mountains including the Santa 
  Monica Range.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ044-045-088-547-262300-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Santa Paula, Fillmore, Ojai, Piru, 
Thousand Oaks, Simi Valley, Moorpark, Newbury Park, 
Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, 
Burbank, and Universal City
334 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 20 to 30 mph with gusts to 45 mph
  expected. Strongest winds this morning.

* WHERE...Ventura County Valleys as well as the San Fernando and 
  Santa Clarita Valleys.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...In the San Fernando Valley the strongest 
  winds will be in the western and northern portion of the 
  valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ040-262300-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Ventura County Coast-
Including the cities of Ventura, Oxnard, and Camarillo
334 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph
  expected. Strongest in the morning.

* WHERE...Ventura County Coast.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ041-262300-
/O.CON.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Malibu, Santa Monica, Beverly Hills, 
Hollywood, and Long Beach
334 AM PST Wed Feb 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Los Angeles County coast from Malibu to the Hollywood 
  Hills.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Kaplan
845 
WWUS76 KLOX 262105
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
105 PM PST Wed Feb 26 2020

CAZ040-041-044>046-054-088-547-262215-
/O.CAN.KLOX.WI.Y.0015.000000T0000Z-200226T2300Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Monica Mountains Recreational Area-
Los Angeles County Mountains excluding the Santa Monica Range-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, 
Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, 
Newbury Park, Acton, Mount Wilson, Sandberg, Santa Clarita, 
Newhall, Valencia, Woodland Hills, Northridge, Burbank, 
and Universal City
105 PM PST Wed Feb 26 2020

...WIND ADVISORY IS CANCELLED...

Locally gusty northeast winds will continue into Thursday over
part of Los Angeles and Ventura Counties, but wind speeds will
remain under advisory strength. 

$$

Kittell

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:00 AM PST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 24, 10:00 AM PST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1000 AM PST Mon Feb 24 2020

.SYNOPSIS...24/807 AM.

High pressure over the area will produce mostly clear skies and
warmer weather for the week. Afternoon high temperatures will get
into the 80s in many places by Thursday. Conditions will be dry
and locally breezy. There is a slight chance of showers returning by
next Sunday.

&&

.SHORT TERM (TDY-WED)...24/930 AM.

Some lingering low level moisture remains this morning generating
some patchy low clouds and fog in some of the valleys. Most of
that is clearing off now leading to a sunny day area-wide.
Gradients are trending strongly offshore (east/west) so between
that and the building ridge aloft we're looking at a significant
warm up today and lasting through the week. Record highs are
possible later in the week as many areas are expected to climb
into the mid 80s. The main forecast question is whether Santa Ana
winds will be strong enough for advisories. If so they will be
mostly of the low end variety with minimal impacts.

***From Previous Discussion***

About 3 to 4 MB of offshore flow from both the north and east
develop tonight and this will set up a Santa Ana wind event for
Tuesday morning. It will be a breezy start to the day with low end
advisory level wind gusts along the VTA/LA county border as well
as the southern half of the VTA coast. The big news will be the
max temps which will jump another 5 to 10 degrees every except
again in the Antelope Vly where cooler inland air will thwart any
warming. The coasts and vlys will see max temps ranging from the
mid 70s to the lower 80s.

Not much change on Wednesday. There is a little more of an east
push and a little less of one from the north. This might allow for
some stronger gusts below due east oriented canyons (like the one
that affects Avalon harbor). Again there will likely be a need
for some low end advisories along the VTA/LA county border as
well as the southern half of the VTA coast. Max temps will change
little from Tuesday and the csts/vlys will remain 8 to 10 degrees
above normal.

.LONG TERM (THU-SUN)...24/314 AM.

Both the EC and the GFS agree that the ridge will continue over
the state both Thu and Fri. Offshore flow will continue as well,
although it will be weaker than Wednesday and its unlikely that
there will be a need for advisories. The only threat to the clear
skies will be some occasional high level clouds. The ridge will
peak in strength on Thursday and it will be the warmest day of the
next 7 with a preponderance of the max temps across the coasts and
vlys in the 80s. MAx temps will be 10 to 15 degrees above normal.

The ridge breaks down on Saturday. The offshore flow will either
weaker considerably or even switch to onshore. Mid and high level
clouds will return as well. All of the above will combine to lower
temps about 10 degrees and almost all locations will be back to
normal temps or even a degree or two blo normal.

Although not in the best of agreement both the EC and GFS move
some sort of trof over the state on Sunday. Both deterministic
runs and most of the ensembles bring some rain to the area. There
is a fairly large spread in the timing of the precipitation which
is not too surprising for a day 7 forecast. Right now mostly
cloudy with a chc of rain seems the way to go. It is rather likely
that it will be a much cooler day with max temps running 5 to 10
degrees blo normal.

&&

.AVIATION...24/1800Z.

At 1633Z, there was a marine layer depth of 1900 feet, but not
enough moisture for marine clouds. The inversion top was at 3000
ft with a temperature of 12C.

Moderate-to-high confidence in the current forecast. VFR
conditions are expected through the period. Offshore flow will
strengthen through 18z Tue.

KLAX...High confidence in the 18z TAF. VFR conditions are
expected through the period.
KBUR...High confidence in the 18z TAF. VFR conditions are
expected through the period. No wind impacts are expected until
possibly the end of the period.

&&

.MARINE...24/939 AM.

For the Outer Waters, moderate-to-high confidence in the current
forecast. Small Craft Advisory (SCA) level NW winds will likely
continue through Monday night. There is a 50 percent chance of
SCA level gusts at times around Point Conception Tuesday. Winds
should diminish and seas should subside below SCA levels Wednesday
and Thursday. There is a 30-40 percent chance of SCA level
conditions developing on Friday or Friday night.

For the nearshore waters north of Point Sal, moderate-to-high
confidence in the current forecast. There is a 60 percent chance
of SCA level winds at times this afternoon and evening. Otherwise,
winds and seas are forecast to remain below SCA levels through
Thursday. There is a 30 percent chance of SCA level conditions
developing on Friday or Friday night.

For the Inner Waters south of Point Conception, moderate
confidence in the current forecast. Winds and seas should remain
below SCA levels through tonight, except for a 30 percent chance
of SCA level across the Santa Barbara Channel this evening. There
is a 50 percent chance of SCA level NE wind gusts at times
nearshore from Point Mugu to Santa Monica late tonight and Tuesday
morning, reducing to 30 percent Tuesday night and Wednesday
morning. Winds and seas should remain below SCA levels Wednesday
night through Friday.

&&

.BEACHES...24/939 AM.

A large northwest swell has moved into the coastal waters with
the potential to bring surf up to or just over 10 feet, so a high
surf advisory remains in effect through Tuesday morning.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 AM PST Tuesday for zones
      34-35. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Tuesday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Locally gusty northeast winds are likely through Friday, bringing
dry conditions and temperatures well above seasonal normals.

&&

PUBLIC...MW/Rorke
AVIATION...Sweet/Hall
MARINE...Sweet/Hall
BEACHES...Sweet
SYNOPSIS...jld

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:48 AM PSTSmall Craft AdvisoryLOX24 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.